Alert archive / New York / Flash Flood Watches in 2014

Flash Flood Watch 2, NWS New York, NY

June 13, 20145 counties in New Jersey; 9 counties in New York

NWS New York, NY issued this flash flood watch at Jun 13, 2014, 1:00 PM EDT for 5 counties in New Jersey; 9 counties in New York. It took effect at Jun 13, 2014, 4:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2014, 1:00 PM EDT (17:00 UTC)
In effect from
Jun 13, 2014, 4:00 PM EDT
Expired
Jun 13, 2014, 11:17 PM EDT
In force
7 hr
Issued by
NWS New York, NY
Flood severity
None

Counties Bergen County, NJ, Essex County, NJ, Hudson County, NJ, Passaic County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Queens County, NY, Richmond County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 100 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

215 
WGUS61 KOKX 131700
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
100 PM EDT FRI JUN 13 2014

...FLASH FLOODING POSSIBLE FOR THE LOWER HUDSON VALLEY...NORTHEAST
NEW JERSEY...AND NEW YORK CITY LATER THIS AFTERNOON AND THIS
EVENING...

NJZ002-004-006-103>108-NYZ067>075-176-178-140400-
/O.NEW.KOKX.FF.A.0002.140613T2000Z-140614T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
100 PM EDT FRI JUN 13 2014

...FLASH FLOOD WATCH IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND 
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHEAST NEW JERSEY...EASTERN BERGEN...EASTERN ESSEX... 
  EASTERN PASSAIC...EASTERN UNION...HUDSON...WESTERN BERGEN... 
  WESTERN ESSEX...WESTERN PASSAIC AND WESTERN UNION. IN 
  SOUTHEAST NEW YORK...BRONX...KINGS (BROOKLYN)...NEW YORK 
  (MANHATTAN)...NORTHERN QUEENS...NORTHERN WESTCHESTER... 
  ORANGE...PUTNAM...RICHMOND (STATEN ISLAND)...ROCKLAND... 
  SOUTHERN QUEENS AND SOUTHERN WESTCHESTER. 

* FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT

* A COLD FRONT WILL MOVE INTO WESTERN PORTIONS OF THE FORECAST
  AREA LATE THIS AFTERNOON AND WILL MOVE ACROSS THE REGION THIS
  EVENING BEFORE MOVING OFFSHORE LATE TONIGHT. SHOWERS AND
  THUNDERSTORMS WILL MOVE INTO THE LOWER HUDSON VALLEY AND
  PORTIONS OF NORTHEAST NEW JERSEY DURING THE EVENING
  COMMUTE...AND THEN WILL CONTINUE TO TRACK EAST THIS EVENING.
  RAIN MAY BE HEAVY AT TIMES...AND THERE IS THE POTENTIAL FOR
  TRAINING OF THUNDERSTORMS. RAINFALL DURING THIS TIME WILL RANGE
  FROM 1/2 INCH TO 1 INCH WITH THE POTENTIAL FOR 2 INCHES OR MORE
  IN HEAVIER SHOWERS AND AREAS OF CONVECTION. 

* WITH WET ANTECEDENT CONDITIONS AND THE POTENTIAL FOR TRAINING
  STORMS...THERE IS AN INCREASED THREAT OF SIGNIFICANT URBAN
  FLOODING ALONG WITH FLOODING OF LOW LYING AND POOR DRAINAGE
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MPS
2 follow-up statements
699 
WGUS61 KOKX 131915
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT FRI JUN 13 2014

...FLASH FLOODING POSSIBLE FOR THE LOWER HUDSON VALLEY...
NORTHEAST NEW JERSEY...AND NEW YORK CITY THIS EVENING...

NJZ002-004-006-103>108-NYZ067>075-176-178-140400-
/O.CON.KOKX.FF.A.0002.140613T2000Z-140614T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
315 PM EDT FRI JUN 13 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK... 
  INCLUDING THE FOLLOWING AREAS...IN NORTHEAST NEW JERSEY... 
  EASTERN BERGEN...EASTERN ESSEX...EASTERN PASSAIC...EASTERN 
  UNION...HUDSON...WESTERN BERGEN...WESTERN ESSEX...WESTERN 
  PASSAIC AND WESTERN UNION. IN SOUTHEAST NEW YORK...BRONX... 
  KINGS (BROOKLYN)...NEW YORK (MANHATTAN)...NORTHERN QUEENS... 
  NORTHERN WESTCHESTER...ORANGE...PUTNAM...RICHMOND (STATEN 
  ISLAND)...ROCKLAND...SOUTHERN QUEENS AND SOUTHERN WESTCHESTER. 

* UNTIL MIDNIGHT EDT TONIGHT

* A COLD FRONT WILL MOVE INTO WESTERN PORTIONS OF THE FORECAST
  AREA LATE THIS EVENING AND WILL TRACK ACROSS THE REGION TONIGHT
  BEFORE MOVING OFFSHORE SATURDAY MORNING. SHOWERS AND
  THUNDERSTORMS WILL MOVE INTO THE LOWER HUDSON VALLEY AND
  PORTIONS OF NORTHEAST NEW JERSEY DURING THE EVENING COMMUTE...
  AND THEN WILL CONTINUE TO TRACK EAST THIS EVENING. RAIN MAY BE
  HEAVY AT TIMES...AND THERE IS THE POTENTIAL FOR TRAINING OF
  THUNDERSTORMS. RAINFALL DURING THIS TIME WILL RANGE FROM 1/2
  INCH TO 1 INCH WITH THE POTENTIAL FOR 2 INCHES OR MORE IN
  HEAVIER SHOWERS AND AREAS OF CONVECTION.

* WITH WET ANTECEDENT CONDITIONS AND THE POTENTIAL FOR TRAINING 
  STORMS...THERE IS AN INCREASED THREAT OF SIGNIFICANT URBAN 
  FLOODING ALONG WITH FLOODING OF LOW LYING AND POOR DRAINAGE 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.
YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

MPS
300 
WGUS61 KOKX 140317
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE NEW YORK NY
1117 PM EDT FRI JUN 13 2014

NJZ002-004-006-103>108-NYZ067>075-176-178-140430-
/O.CAN.KOKX.FF.A.0002.000000T0000Z-140614T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-
EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-
EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
1117 PM EDT FRI JUN 13 2014

...FLASH FLOOD WATCH IS CANCELLED...

POCKETS OF MODERATE RAIN WILL MOVE ACROSS NORTHEAST NEW JERSEY AND
THE LOWER HUDSON VALLEY THROUGH THE EARLY MORNING HOURS.
HOWEVER...THE THREAT OF FLASH FLOODING HAS DIMINISHED...THEREFORE
THE FLASH FLOOD WATCH HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Jun 13, 10:49 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jun 13, 10:49 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1049 AM EDT FRI JUN 13 2014

.SYNOPSIS...
WARM FRONT LIFTS NORTH THROUGH THE REGION TODAY...FOLLOWED BY
A COLD FRONT PASSING THROUGH TONIGHT. HIGH PRESSURE WILL THEN BUILD
INTO THE AREA THROUGH SUNDAY...AND SLIDE OFF THE MID-ATLANTIC
COAST SUNDAY NIGHT. A SERIES OF WEAK COLD FRONTS WILL IMPACT THE
AREA NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
VSBYS ON LI HAVE RISEN ABOVE 1/4 MILE...SO WILL CANCEL THE DENSE
FOG ADVISORY.

RAIN OVER WESTERN AREAS IS MOVING TO THE NORTHEAST AND SHOULD MOVE
OUT OF THE CWA OVER THE NEXT COUPLE OF HOURS.

ONCE THIS WAVE OF SHOWERS ENDS...THERE WILL BE A BREAK IN THE
PRECIP UNTIL LATE AFTERNOON. A SHORTWAVE IN THE 700-800MB LAYER IS
PROGGED TO MOVE IN FROM THE SOUTH THIS AFTN WITH A CHANCE OF MORE
SHOWERS. MODELS ARE FAVORING EASTERN PARTS THE CWA WITH ITS
PASSAGE. EVEN WESTERN AREAS STAND A DECENT CHANCE OF SHOWERS...IF
NOT DIRECTLY ASSOCIATED WITH THE SHORTWAVE...THEN WITH HIGHER CAPE
AND A PRE-FRONTAL SURFACE TROUGH. THUNDERSTORMS WILL BE POSSIBLE
AT ANY GIVEN TIME...BUT ARE MORE LIKELY TO OCCUR DURING THE
AFTERNOON WITH GREATER INSTABILITY.

RAINFALL...EVEN OUTSIDE OF THUNDERSTORMS...COULD BE HEAVY AT TIMES
WITH PWAT VALUES APPROACHING 2 INCHES. AND WITH A RELATIVELY SLOW
STORM MOTION...THERE ARE FLOODING CONCERNS...BUT NOT ENOUGH
CONFIDENCE TO GO WITH A FLASH FLOOD WATCH FOR ANY PARTICULAR AREA.
PLEASE REFER TO THE HYDROLOGY SECTION BELOW FOR MORE DETAILS.

MUGGY CONDITIONS WILL CONTINUE WITH DEWPOINTS IN THE 60S. A
MAV/NAM MOS BLEND LOOKED GOOD FOR TEMPERATURES.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG OCEAN BEACHES
TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
A COLD FRONT MOVES THROUGH TONIGHT WITH SHOWERS LIKELY AND A
CHANCE OF THUNDERSTORMS. SHEAR AND LIFT BOTH INCREASE...WITH
500-1000 J/KG SURFACE-BASED CAPE STILL AVAILABLE...SO SOME STORMS
COULD BE STRONG WITH HEAVY RAINFALL. SEVERE STORMS ARE NOT
IMPOSSIBLE...BUT WITH RELATIVELY LIGHT AND UNIDIRECTIONAL WINDS
ALOFT PLUS HIGH WET-BULB ZERO/FREEZING LEVEL HEIGHTS...DAMAGING
WIND AND LARGE HAIL THREATS LOOK TO BE MINIMAL. THE COLD FRONT
WILL BE EXITING EASTERN LONG ISLAND NEAR DAYBREAK...WITH SHOWERS
COMING TO AN END.

ANY LINGERING SHOWERS OVER EASTERN LI AND SE CT END EARLY IN THE
MORNING SATURDAY. GENERALLY PARTLY CLOUDY/MOSTLY SUNNY CONDITIONS
FOR MUCH OF THE DAY. THE FLOW ALOFT WILL BE CYCLONIC WITH A
SHORTWAVE PASSING THROUGH DURING THE AFTERNOON. MOISTURE LOOKS TO
BE TOO LIMITED FOR A THREAT OF SHOWERS...SO WILL KEEP WITH A DRY
FORECAST. WENT A COUPLE OF DEGREES ABOVE A MAV/NAM MOS BLEND FOR
HIGHS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
BOTH THE 00Z GFS AND ECMWF ARE IN VERY GOOD AGREEMENT WITH THE UPPER
AIR PATTERN THROUGH MUCH OF NEXT WEEK...WITH SMALL DIFFERENCES AT
THE SFC...IN PARTICULAR WITH THE TIMING AND LOCATION OF A SERIES OF
FRONTAL SYSTEMS. AT THE ONSET...STRONG RIDGING EAST OF THE MS RIVER
GRADUALLY TRANSLATES EAST. SHORT WAVE ENERGY EMERGING FROM THE
NORTHERN PLAINS WILL INTERACT WITH AN UPPER LOW OVER EASTERN CANADA
TO SUPPRESS THE RIDGE SOUTH. THIS WILL ALLOW FOR A COUPLE OF WEAK
COLD FRONTS TO APPROACH THE AREA...THE FIRST MON NIGHT INTO
TUE...AND THE SECOND...WED NIGHT INTO THU. PRIOR RUNS DID NOT
PROVIDE ENOUGH OF A SOUTHWARD PUSH WITH THE AREA REMAINING IN THE
WARM SECTOR FOR THE PERIOD. WHILE THERE IS AGREEMENT WITH THE ECMWF
AND GFS FOR TH THE SECOND FRONT TO DROP SOUTH OF THE AREA...THERE IS
STILL DISAGREEMENT WITH THE FIRST...DUE TO A MORE WESTERLY FLOW
ALOFT. IN BOTH CASES...THIS FRONT WASHES OUT...WITH NOT MUCH CHANGE
IN AIRMASS. PREFERENCE AT THIS TIME WILL BE TO MAINTAIN CONTINUITY
WITH THE PREVIOUS FORECAST UNTIL THERE IS MORE RUN TO RUN CONTINUITY
AMONGST THE GLOBAL MODELS.

THIS WILL MEAN A WARM...INCREASINGLY MUGGY PERIOD AS WE PROGRESS
THROUGH THE WEEK. DAYTIME HIGHS WILL GENERALLY BE IN THE 80S...WITH
LOWS IN THE 60S. HOWEVER...SUN INTO MON WILL FEATURE DRIER...COOLER
CONDITIONS BY SEVERAL DEGREES AS HIGH PRESSURE BUILDS ACROSS THE
AREA SUN AND THEN OFFSHORE SUN NIGHT. SCT CONVECTION WILL BE
POSSIBLE WITH EACH OF THE FRONTAL SYSTEMS...WITH THE POTENTIAL FOR
MORE ORGANIZATION WITH SECOND DUE STRONGER WIND SHEAR.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
A WARM FRONT SLOWLY LIFTS NORTH OF THE REGION THIS AFTERNOON...
FOLLOWED BY A COLD FRONT THIS EVENING.

EXPECT IFR OR LIFR CIGS/VSBYS TO SLOWLY IMPROVE THIS AFTERNOON.
AREAS EAST OF NYC WILL NOT SEE ANY IMPROVEMENT UNTIL LATER THIS
AFTERNOON. ANY MODERATE TO HEAVIER SHOWERS MAY BRIEFLY IMPROVE
CONDITIONS FOR A SHORT PERIOD.

ANY BREAK IN THE RAIN EARLY THIS AFTERNOON WILL GIVE WAY TO ADDITIONAL
SHOWERS WITH SCATTERED TSTMS AFTER 21Z AHEAD OF SLOW MOVING COLD
FRONT. THIS ACTIVITY TRANSLATES THROUGH EASTERN TERMINALS TONIGHT.

CONDITIONS ARE FORECAST TO FALL BACK TO IFR OR LESS AFTER 00Z...AND
REMAIN DOWN UNTIL THE PASSAGE OF THE COLD FRONT. FOR NOW...EXPECTING
THE FRONT TO MOVE THROUGH BETWEEN 05Z-07Z FOR THE NYC TERMINALS.
EARLIER TO THE WEST...AND LATER TO THE EAST.

WINDS WILL ALSO VEER TOWARDS THE WEST-NORTHWEST LATE.

 ...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KJFK FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR CHANGING FLIGHT
CATEGORIES AS A WARM FRONT MOVES ACROSS THE AREA. THE WARM FRONT
IS FORECAST TO LIFT NORTH OF THE TERMINAL AROUND 20Z. CHANCE OF
THUNDER AFTER 20Z TODAY.

KLGA FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR CHANGING FLIGHT
CATEGORIES AS A WARM FRONT MOVES ACROSS THE AREA. THE WARM FRONT
IS FORECAST TO LIFT NORTH OF THE TERMINAL AROUND 21Z.

KEWR FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR CHANGING FLIGHT
CATEGORIES AS A WARM FRONT MOVES ACROSS THE AREA. THE WARM FRONT
IS FORECAST TO LIFT NORTH OF THE TERMINAL 18Z TO 20Z.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS YELLOW...WHICH
IMPLIES SLANT RANGE VISIBILITY 4-6SM OR GREATER OUTSIDE OF CLOUD.

KTEB FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR CHANGING FLIGHT
CATEGORIES AS A WARM FRONT MOVES ACROSS THE AREA. THE WARM FRONT
IS FORECAST TO LIFT NORTH OF THE TERMINAL 18Z TO 21Z.

KHPN FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR CHANGING FLIGHT
CATEGORIES AS A WARM FRONT MOVES ACROSS THE AREA. THE WARM FRONT
IS FORECAST TO LIFT NORTH OF THE TERMINAL AROUND 20Z TO 22Z.

KISP FCSTER COMMENTS: AMENDMENTS LIKELY TODAY FOR CHANGING FLIGHT
CATEGORIES AS A WARM FRONT MOVES ACROSS THE AREA. THE WARM FRONT
IS FORECAST TO LIFT NORTH OF THE TERMINAL AROUND 20Z.

.OUTLOOK FOR 12Z SATURDAY THROUGH TUESDAY...
.SAT MORNING...IMPROVING TO VFR.
.SAT AFTERNOON-MON...VFR.
.TUE...SCT AFTN TSTMS.

&&

.MARINE...
DENSE FOG ADVISORY REMAINS IN EFFECT FOR ALL MARINE ZONES INTO
EARLY AFTERNOON.

NO CHANGES TO THE SCA..EXPECTING 4-7FT OCEAN SEAS EAST OF FIRE
ISLAND INLET TODAY THROUGH TONIGHT. SCA COULD NEED TO BE EXTENDED
INTO THE WATERS FARTHER WEST AT SOME POINT. THEY COULD ALSO
EVENTUALLY NEED TO BE EXTENDED IN TIME TO COVER PART OF SATURDAY
MORNING. FOG ALSO A CONCERN FOR THE FIRST HALF OF THIS MORNING AS
A WARM FRONT APPROACHES AND BEGINS TO MOVE THROUGH. MIGHT HAVE TO
EVENTUALLY ISSUE A DENSE FOG ADVISORY...BUT FOR NOW WILL GO WITH A
MARINE WEATHER STATEMENT FOR NEW YORK HARBOR AND ADJACENT AREAS OF
THE OCEAN WATERS AND SOME OF THE LONG ISLAND SOUTH SHORE BAYS.
OTHERWISE...SUSTAINED WINDS AT 15 KT OR LESS THROUGH SATURDAY
ACROSS ALL WATERS.

SUB-SCA CONDITIONS FORECAST SUN-TUE AS HIGH PRESSURE PASSES TO THE
EAST SUN NIGHT WITH A GRADUALLY STRENGTHENING SLY FLOW EARLY NEXT
WEEK.

&&

.HYDROLOGY...
ADDITIONAL RAINFALL THROUGH TONIGHT WILL AVERAGE FROM 3/4 INCH TO 1
INCH. LOCALLY HEAVY RAIN COULD PRODUCE 1 TO 2 INCHES. MINOR
URBAN/POOR DRAINAGE/SMALL STREAM FLOODING REMAIN THE MAIN THREATS.

DRY WEATHER IS THEN FORECAST THROUGH MONDAY.

&&

.TIDES/COASTAL FLOODING...
HIGH ASTRONOMICAL TIDES PEAK FRI INTO SAT. BETWEEN HALF A FOOT AND
1.5 FT IS NEEDED FOR WATERS TO REACH MINOR FLOOD LEVELS. WITH THE
SE/S FLOW...SURGE VALUES BETWEEN A HALF A FOOT AND A FOOT ARE
LIKELY...WHICH MAY RESULT IN ISOLATED AREAS TOUCHING MINOR FLOOD
LEVELS DURING FRIDAY EVENING AND EVEN SAT EVENING HIGH TIDES.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ330-
     335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ350-353.

&&

SYNOPSIS...JC/DW
NEAR TERM...MPS/DW
SHORT TERM...JC
LONG TERM...DW
AVIATION...PW
MARINE...JC/DW
HYDROLOGY...JC/DW
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 13, 7:51 AM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
751 AM EDT FRI JUN 13 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-176-178-141200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS-
SOUTHERN QUEENS-
751 AM EDT FRI JUN 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ078>081-177-179-141200-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN NASSAU-SOUTHERN NASSAU-
751 AM EDT FRI JUN 13 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-141200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
751 AM EDT FRI JUN 13 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:52 PM EDTSevere Thunderstorm WarningOKXBergen, Essex, Hudson, Passaic, Union53 min
Jun 13, 4:56 PM EDTFlash Flood WarningOKXBergen, Essex, Hudson, Passaic, Union3 hr
Jun 13, 5:42 PM EDTSpecial Weather StatementOKXBergen63 min
Jun 13, 7:44 AM EDTDense Fog AdvisoryOKXNassau, Suffolk3 hr
Jun 13, 7:49 AM EDTMarine Dense Fog AdvisoryOKX22 hr
Jun 13, 8:53 AM EDTAreal Flood AdvisoryOKXOrange112 min
Jun 13, 10:14 AM EDTAreal Flood AdvisoryOKXRockland, Westchester2 hr
Jun 13, 5:11 PM EDTSpecial Weather StatementOKXRichmond49 min
Jun 13, 5:18 PM EDTSpecial Weather StatementOKXOrange57 min
Jun 13, 5:37 PM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester3 hr
Jun 13, 5:42 PM EDTAreal Flood AdvisoryOKXBronx, Kings, New York, Queens, Richmond, Westchester2 hr
Jun 13, 6:10 PM EDTSpecial Marine WarningOKX35 min
Jun 13, 6:12 PM EDTFlash Flood WarningOKXBronx, Kings, New York, Queens, Richmond2 hr
Jun 13, 6:12 PM EDTSpecial Weather StatementOKXBronx, New York63 min
Jun 13, 6:16 PM EDTSpecial Marine WarningOKX29 min
Jun 13, 6:23 PM EDTSpecial Weather StatementOKXKings, Queens67 min
Jun 13, 6:55 PM EDTAreal Flood AdvisoryOKXNassau, Suffolk2 hr

Nearby

Flash Flood Watches in New York, 2014Flash Flood Watches in New Jersey, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.